MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A review of the complaint history, device history record, instructions for use (ifu), quality control, and visual inspection of the returned device was conducted during the investigation.The sheath and dilator of the performer introducer set were returned for investigation and examined.Biomatter was present on the sheath and the dilator.The sheath distal tip showed a wrinkled tip with hangnail damage.A 1mm wrinkle is noted at the distal tip of the sheath.Slight wavy bends were noted on the shaft of the dilator.A slight bend was noted in the dilator at 5.0 cm from the proximal end.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Instructions for use state, "precautions: this product is intended for use by physicians trained and experienced in diagnostic and interventional techniques.Standard techniques for placement of vascular access sheaths should be employed.Do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt." it is possible that user technique may have contributed to the failure mode of the device.The type of damage observed on the returned complaint device is consistent with an angled insertion disrupting the transition between the sheath and dilator during advancement.However, based on the information provided and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
An international customer reported that hen the physician attempted to insert a performer introducer sheath into the patient's body, damage to the tip of the sheath was observed.It was replaced with another performer introducer from another lot and the procedure was completed successfully.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6849514
Report Number1820334-2017-02119
Device Sequence Number125408
Product Code DYB
UDI-Device Identifier00827002080249
UDI-Public(01)00827002080249(17)200201(10)7477969
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRCF-14.0-38-J
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2017
Initial Report FDA Received Date09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1